Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 348, NWS Memphis, TN

July 19, 2010Lake County, Tennessee; Clay County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 19, 2010, 12:15 AM CDT for Lake County, Tennessee; Clay County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2010, 12:15 AM CDT (05:15 UTC)
Expired
Jul 19, 2010, 1:15 AM CDT
In force
60 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Clay County, AR, Lake County, TN

The radar

The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3821 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3821 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:42 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 18, 11:42 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 PM CDT SUN JUL 18 2010

.UPDATE...

UPDATED FOR 06Z TAF DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 813 PM CDT SUN JUL 18 2010/

UPDATE...
UPDATED FOR LOWERING PRECIPITATION CHANCES THIS EVENING

DISCUSSION...
SKIES HAVE BECOME PARTLY CLOUDY OVER MOST OF THE REGION TONIGHT
WITH VERY LIMITED CU. EARLIER SHOWERS ACROSS NORTHERN MISSISSIPPI
HAVE DIED OUT WITH THE LOSS OF HEATING. HAVE LOWERED POPS IN THIS
AREA TO A SLIGHT CHANCE THROUGH 06Z...THEN TO 10 PERCENT FOR THE
REMAINDER OF THE NIGHT. FURTHER NORTH...TOOK OUT MENTION ON CONVECTION
THIS EVENING...WITH A SLIGHT CHANCE EXPECTED AFTER MIDNIGHT...WITH
THE INTENTIONS THAT SCATTERED STORMS EXPECTED OVER MISSOURI MAY
CONGEAL AND MOVE SOUTHEAST INTO THE NORTHERN COUNTIES. ADJUSTED
SKY GRIDS ALSO FOR THE OVERNIGHT HOURS...WITH DECREASED CLOUD
COVER. OVERNIGHT LOW TEMPERATURES...WINDS...AND HUMIDITY GRIDS
APPEAR TO BE ON TRACK.

JAB

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT SUN JUL 18 2010/

DISCUSSION...
A SMALL LINE OF THUNDERSTORMS OVER SOUTHERN INDIANA IS ALL THAT IS
LEFT OF THIS MORNING/S MCS. AMPLE CAPPING AT 700 MB KEPT THE
MIDSOUTH MOSTLY DRY WITH ONLY A FEW ISOLATED THUNDERSTORMS CUTTING
THROUGH INTO THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS UNLIKELY THROUGH THE LATE
AFTERNOON AND WOULD BE DIURNAL IN NATURE.

MONDAY THROUGH TUESDAY...KEPT CHANCES FOR SHOWERS AND THUNDERSTORMS
GOING FOR MONDAY AS MODELS CONTINUE TO INDICATE GOOD H5 HEIGHT
FALLS JUST NORTH OF THE MIDSOUTH. PASSING IMPULSES SHOULD HAVE NO
PROBLEM TRIGGERING THUNDERSTORM DEVELOPMENT MONDAY AFTERNOON WITH
SBCAPE VALUES AGAIN PROGGED IN THE 3000-4000 J/KG RANGE. GUSTY
WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP. PRECIPITATION CHANCES WILL LINGER INTO
TUESDAY BEFORE UPPER RIDGING BECOMES STRONGER.

WEDNESDAY THROUGH FRIDAY...HEAT ADVISORIES WILL LIKELY BE NEEDED
DURING THE LATER HALF OF THE WEEK. STRONG UPPER RIDGING WILL KEEP
THE REGION MOSTLY DRY WITH MINIMAL RAIN CHANCES THROUGH THE END OF
THE WEEK. SOUTHERLY SURFACE WINDS WILL CONTINUE TO POUR DEEP
MOISTURE INTO THE AREA WITH DEWPOINTS IN THE MID 70S.

SATURDAY THROUGH SUNDAY...LONG RANGE MODELS DEPICT UPPER RIDGING
BEGINS TO BREAK DOWN ALLOWING A SURFACE COLD FRONT TO SLIDE CLOSE
TO THE MIDSOUTH FROM THE NORTH. THE GFS BRINGS THE FRONT INTO THE
AREA SATURDAY NIGHT BRINGING A RETURN OF PRECIPITATION CHANCES.
THE ECMWF KEEPS THE FRONT A BIT FURTHER NORTH BUT STILL DEPICTS
LIGHT QPF ACROSS THE AREA. COMPROMISED BETWEEN THE TWO FOR NOW.

CCD

&&

.AVIATION...

06Z TAF CYCLE

A SUBTLE SHORTWAVE IN NORTHWEST FLOW ALOFT SUCCESSFULLY INITIATED
A FAST MOVING FORWARD PROPAGATING MCS OVER SOUTHEAST MISSOURI LATE
THIS EVENING. THIS CONVECTIVE COMPLEX WILL CONTINUE TO MOVE
QUICKLY SOUTH INTO NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND FAR NORTHWEST TENNESEE OVER THE NEXT COUPLE OF
HOURS THEN SHOULD DIVE FURTHER SOUTHWESTWARD INTO GREATER
INSTABILITY AXIS ALIGNED OVER WESTERN SECTIONS OF THE MID SOUTH.
HAVE INCLUDED A TEMPO FOR THUNDERSTORMS AT JBR WITH HEAVY RAIN...STRONG
WIND GUSTS POSSIBLE AND BRIEF REDUCTION TO IFR VISIBILITIES. FOR
NOW HAVE ONLY INCLUDED VCTS FOR LATE TONIGHT AT MEM AND MKL AS
CONFIDENCE FOR MCS MAINTENANCE DECREASES WITH SOUTHWARD AND
EASTWARD EXTENT. LOW STRATUS AND FOG MAY DEVELOP AS THE MOIST
ATMOSPHERE STABLIZES IN THE WAKE OF THE MCS TOWARDS SUNRISE.

MVFR/VFR CONDITIONS WILL AGAIN BE PREVALENT ON MONDAY IN DIURNAL
CU/STATOCU WITH ISOLATED CONVECTIVE DEVELOPMENT POSSIBLE...ESPECIALLY
DURING THE PEAK HEATING PERIOD. WINDS WILL REMAIN OUT OF THE
SOUTHWEST AROUND 10 KNOTS.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  93  76  95 /  30  40  10  20
MKL  73  89  74  93 /  40  40  20  20
JBR  73  93  74  95 /  60  30  10  20
TUP  74  90  74  94 /  20  40  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 18, 10:20 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 PM CDT SUN JUL 18 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200530-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1020 PM CDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY
NORTH OF INTERSTATE FORTY AFTER MIDNIGHT. DAMAGING WINDS AND
LOCALIZED FLASH FLOODING WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL HEAT ADVISORIES ARE POSSIBLE ACROSS THE AREA TUESDAY
THROUGH NEXT WEEKEND WITH HEAT INDEX READINGS CLIMBING TO BETWEEN
105 AND 109 DEGREES NEARLY EACH DAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ACROSS
THE MIDSOUTH. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE
MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OVER PORTIONS OF
NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI...AND WESTERN
TENNESSEE.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:07 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion38 min
Jul 19, 1:31 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale29 min
Jul 19, 4:00 AM CDTHeat AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, Itawamba and 15 more11 hr
Jul 19, 2:10 AM CDTFlash Flood WarningMEGClay, Greene3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.